CSN Login
Members Online: 15

new meds

jenignash
Posts: 2
Joined: Feb 2005

Have any of you tried Elavil for the neuropathy from the chemo? If so did you have any side effects? What were they and how long did they last? My mother has been on for a couple of weeks now and still gets very light headed and dizzy from it. I just wanted to know if anyone else has had problems with it........Thank you. My Prayers go out to each and everyone of you.

mopar
Posts: 1954
Joined: Apr 2003

I tried Elavil, without much success. I also experienced the side effects, which they say can diminish in time, if you have the patience. I have, however, used other alternatives. Vitamin B-6 works very well for neuropathy. Also, the amino acid L-Glutamine in powder form is also helpful. Most often, neuropathy can go away. Mine was so bad - I feel for your Mom. My nights were particularly painful - burning, pain, etc. I would cry with pain, and there was really nothing anyone could do.

I will pray for your Mom that she may overcome this. If you need more information on the other two alternatives, please let me know.

Please keep us informed.

God's blessings!
Monika

BonnieR's picture
BonnieR
Posts: 1549
Joined: Jan 2004

Haven't tried Elavil but do take L-glutamine everyday. I have neuropathy really bad, but it is worse when I don't take it. Ask your mom's dr about it.

Prayers and hugs bonnie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network